Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 75, NWS Northern Indiana

October 19, 2012

NWS Northern Indiana issued this small craft advisory at Oct 19, 2012, 3:47 PM EDT. It took effect at Oct 20, 2012, 2:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2012, 3:47 PM EDT (19:47 UTC)
In effect from
Oct 20, 2012, 2:00 AM EDT
Expired
Oct 20, 2012, 5:00 PM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WHUS73 KIWX 191947
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EDT FRI OCT 19 2012

LMZ043-046-200400-
/O.NEW.KIWX.SC.Y.0075.121020T0600Z-121020T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
347 PM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT
SATURDAY. 


* WINDS: WEST WINDS 10 TO 20 KNOTS BECOMING NORTHWEST ON SATURDAY. GUSTS
  TO 25 KNOTS POSSIBLE LATE TONIGHT AND SATURDAY.

* WAVES: BUILDING TO 3 TO 6 FEET TONIGHT THROUGH SATURDAY
  AFTERNOON BEFORE DECREASING IN THE AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
462 
WHUS73 KIWX 200210
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 PM EDT FRI OCT 19 2012

LMZ043-046-201015-
/O.CON.KIWX.SC.Y.0075.121020T0600Z-121020T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1010 PM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT
SATURDAY. 

* WINDS: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 
  25 KNOTS.

* WAVES: BUILDING TO 3 TO 6 FEET OVERNIGHT...CONTINUING INTO
  SATURDAY AFTERNOON BEFORE SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
745 
WHUS73 KIWX 200842
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EDT SAT OCT 20 2012

LMZ043-046-201645-
/O.CON.KIWX.SC.Y.0075.000000T0000Z-121020T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 AM EDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: WEST 5 TO 15 KNOTS.

* WAVES: 3 TO 5 FEET...SUBSIDING LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
301 
WHUS73 KIWX 201016
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 AM EDT SAT OCT 20 2012

LMZ043-046-201830-
/O.CON.KIWX.SC.Y.0075.000000T0000Z-121020T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
616 AM EDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: WEST 10 TO 20 KNOTS EASING TO 5 TO 15 KNOTS.

* WAVES: 3 TO 6 FEET...SUBSIDING LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
062 
WHUS73 KIWX 201512
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 AM EDT SAT OCT 20 2012

LMZ043-046-202100-
/O.CON.KIWX.SC.Y.0075.000000T0000Z-121020T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1112 AM EDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: WEST 10 TO 15 KNOTS EASING TO 5 TO 10 KNOTS THIS AFTERNOON.

* WAVES: 3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
685 
WHUS73 KIWX 202050
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EDT SAT OCT 20 2012

LMZ043-046-202200-
/O.EXP.KIWX.SC.Y.0075.000000T0000Z-121020T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
450 PM EDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 1:25 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 19, 1:25 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EDT FRI OCT 19 2012

.AVIATION...

NEXT IN A SERIES OF SHORT WAVES ROUNDING BASE OF STACKED UPPER LOW.
RAIN WAS INCREASING JUST TO SOUTH AND WEST OF TAF SITES AT ISSUANCE
IN ADVANCE OF THIS WAVE. EXPECT RAIN TO INCREASE AT TAF SITES ONCE
AGAIN IN NEXT HOUR. IFR CONDITIONS NOTED UPSTREAM OF KSBN AT KVPZ
AND KRZL WITH HEAVIER PCPN. ONLY MVFR RESTRICTIONS NOTED SO FAR
SOUTHWEST OF KFWA. TAFS HAVE FOLLOWED THIS REASONING FOR NOW. EXPECT
PCPN TO TAPER OFF LATER THIS AFTERNOON/EARLY EVENING AS THIS WAVE
PASSES. ONLY SCATTERED SHOWERS THEN EXPECTED OUTSIDE OF LAKE EFFECT
AREA BUT ONE LAST WEAKER SHORT WAVE COULD SPARK ADDITIONAL
DEVELOPMENT THIS EVENING. FLOW TURNS NORTHWEST TONIGHT WITH DELTA T
VALUES IN MID TEENS WITH AMPLE SYNOPTIC MOISTURE SO EXPECT LAKE
EFFECT RAIN SHOWERS TO DEVELOP. TRAJECTORIES FAVOR KSBN WITH ANY
RESIDUAL SHOWERS IN LINE FOR KFWA. EXPECT MAINLY MVFR CIGS AT KFWA
BUT A FEW STRAY SHOWERS ALSO POSSIBLE. LITTLE IMPROVEMENT AT END OF
THIS PERIOD WITH CIGS. MORE SUBSTANTIAL IMPROVEMENT AND CLEARING
WILL OCCUR LATE SAT AFTERNOON AND SAT EVENING.

&&

.SHORT TERM...
TODAY THROUGH SATURDAY NIGHT...
A LARGE OCCLUDED UPPER LOW WILL DRIFT EAST OVER THE WESTERN GREAT
LAKES REGION THIS PERIOD. ISENTROPIC LIFT COMBINED WITH RELATIVELY
STEEP LAPSE RATES WILL FAVOR RAIN OR SHOWERS FOR AN EXTENDED PERIOD.
HAVE DISCARDED THE LATEST NAM/MET AND GFS/MAV TEMPERATURE GUIDANCE
WITH HIGHS AOB 53 TODAY. WITH RAIN...CLOUDS AND VERY CHILLY
TEMPERATURES ALOFT...IT SHOULD BE HARD TO EKE OUT MORE THAT A COUPLE
DEGREES OF A DIURNAL RISE. LAKE ENHANCED SHOWERS WERE ALREADY
DEVELOPING AND MOVING NORTH WITH RELATIVELY WARM LAKE WATER TEMPS OF
55F TO 60F. AS THE LOW MOVES EAST...WINDS SHOULD BECOME NORTHWEST
WITH LAKE ENHANCED SHOWERS MOVING INLAND ACROSS FAR SW LOWER
MICHIGAN INTO NW INDIANA. THE COVERAGE OF SHOWERS SHOULD DECREASE AS
THE LOW BEGINS TO DEPART FROM THE AREA AND AS DRIER AIR SPREADS INTO
THE AREA FROM THE WEST.

&&

.LONG TERM...
SIG HGT RISES TO COMMENCE THIS PD AS VIGOROUS SYS OVR THE GOA SPLITS
ACRS THE NWPAC THIS WEEKEND W/BROAD TROUGHING DVLPG ALG THE WEST
COAST.

DOWNSTREAM THERMAL RIDGE DVLPMNT REMAINS IMPRESSIVE AND UNSEASONABLY
WARM MON-THU. EWD EJECTION OF LEAD SPLITTING IMPULSE THROUGH SRN
CANADA BTR RESOLVED THIS MORNING W/MINOR WAVE OFF BAHA COAST
SHEARING NEWD INTO THE LWR OH VALLEY MON. PCPN DVLPMNT WITHIN CREST
OF LL THERMAL RIDGE EARLY-MID PD STILL QUITE UNCERTAIN W/INCREASED
SPREAD SEEN IN 00Z SOLUTIONS. BUT NOTABLE NWD CREEP AGAIN SEEN IN
MOST 00Z MODEL GUIDANCE W/POSITIONING OF SFC FNTL ZONE. THUS SEE NO
REASON TO BUDGE FM PRIOR POPS ESP IN LIGHT OF ALL-BLEND INDUCED
UPWARD CREEP. BIT FASTER PROGRESSION IMPLIED IN 00Z MEAN WHICH FVRS
LT MON NIGHT/EARLY TUE AM PD FOR HIGHEST POP MENTION BOUNDED BY LWR
CHC MENTION MON/TUE NIGHT. REMAINDER OF PD KEPT DRY W/RAPIDLY
INCREASING SOLUTION SPREAD INDICATED TWD FRI DY8 W/HANDLING OF DEEP
WRN TROUGHING. HWVR PREFERENCE LIES W/ECMWF MAINTAINING A BROAD/FLAT
RIDGE ACRS THE OH VALLEY AND BROAD TROUGHING CNTRD ALG THE WEST
COAST VS GFS DEPICTED LOW PROB OVERLY AMPLIFIED BODILY EWD EJECTION
OF WRN TROUGH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

SHORT TERM...SKIPPER
LONG TERM...T
AVIATION...LASHLEY
Hazardous weather outlook, Oct 19, 4:52 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EDT FRI OCT 19 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
452 AM EDT FRI OCT 19 2012 /352 AM CDT FRI OCT 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
452 AM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH LATE MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.